MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 4986050
Medical Device Problem Codes Use of Device Problem (1670); Malposition of Device (2616)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 04/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with l1-l3 lumbar canal stenosis; and underwent l1-l3 oblique lumbar interbody fusion (olif) and l1-l3 posterior fixation.Intra-op, the endplate broke while curetting the intervertebral disc.Olif was being performed using the o-arm and navigation system.Under direct vision, the position of the vertebra disc was confirmed under navigation.The olif retractor was placed, and the cobb, shaver, curette, and olif inserter: all instruments were used.Olif was performed at l1-l2, l2-l3.After changing the patient's position, the surgeon checked the image to confirm the level, and it was confirmed that the cage to be placed at l1-l2 was indwelt in the l1 vertebra body (near the lower endplate).No deviation in the navigation was noted, but the intervertebral disc space was originally narrow (about 4 mm) and the endplate may have been broken while curetting the intervertebral disc.In the surgeon's opinion, the event occurred because check on the c-arm during the olif operation was neglected.As a result of this event, interbody bone grafting was done from the posterior side of l1-l2.There was a delay of less than 60 minutes in overall procedure time due to this event.No further complications were reported intra-operatively.No malfunction for the reported product was alleged.At a later date, on (b)(6) 2020, post-op, it was however confirmed that the alignment in the patient was improved, and there was no complication to the patient.

Brand Name
CLYDESDALE PTC SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key10025106
Report Number1030489-2020-00498
Device Sequence Number2986536
Product Code MAX
UDI-Device Identifier00643169190726
UDI-Public00643169190726
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4986050
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2020
Initial Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;